I have been on 60-120mg of oxycontin for about nine months, and the habbit is just crazy expensive as you may know. So my honey and I are quitting cold turkey. Today is day two without any outside influences in my system, and I am okay as long as I don't move or try to sleep. I am feeling so sad and hopeless about my future! It is mentally exhausting! My fiancee seems fine. Am I crazy???
Would you not have been better weaning youself off instead of cutting off completely?? You're not crazy but you're bound to feel withdrawls from coming off so quick and altogether.
Maybe you should think about weaning yourself,its no use if you cant move or sleep?Thats not a good sign!
I think you should speak to your gp,the sadness is part of wd,just like the feeling of hopelessness,but you dont need to do this alone,speaking to professional healthcare might help,i know you said your fiance is doing ok,but we're all different and all react to things differently.
Best of luck to you,i would contact gp if i was you,wean ourself off,give it time.
As puckiemull mentioned, it is better to wean off the opiates so to avoid withdrawls. Even your fiance is going to feel yucky soon. You are not crazy, just experiencing the withdrawls from the opiates. You can google the "Thomas Recipe" for suggestions on over the counter meds to help with the withdrawl symptoms if you decide to continue with the cold turkey. If not, I would be happy to help you taper off the opiate over the next several weeks. It can be done with little to no withdrawls.
I, also, recommend you seek addiction's counseling such as Narcotics Anonymous so to learn coping skills for when the craving and temptations return. This can be a critical part of recovery from opiate addiction and is necessary to ensure your continued success.
Give it some thought, if I can be of further assistance let me know,
If you're already at day 2 (or 3, by now!), it's pointless to consider tapering before stopping. You've already begun the process, and it would be foolish to negate all the good you've done by going back to taper. Seizures are not usually an issue with detoxing off opiates. (The risk of seizures occurs with withdrawal from benzos or alcohol, not opiates.)
Try not to compare your progress with your honey's - as it will be different. At day 2, it's still early in the process, anyway. Generally, the worst of the detoxing occurs at days 3-5, then lessens from there. By a week out, you'll be pretty much free of the withdrawal AND the opiates! Take it slow, don't get too concerned with the bizarre symptoms and emotional upheaval - it is ALL temporary, and a necessary part of getting back to "normal."
NA (or AA, same program - just different substance) would be an excellent idea for both of you. Getting through the physical withdrawal is only part of the answer. NA will help with the emotional and mental pieces of the addiction, and help you to learn better ways of coping with life than turning to a drug. It takes time and effort - and NA would help tremendously.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Jan 2010 • 1 answer
OxyContin - I really ned help and dont know where or what to do (oc addiction about 6 a day/80's) i?
Posted 5 Jul 2010 • 4 answers
Posted 7 Oct 2011 • 2 answers
Hi,i am suffering from gastric spasm after eating fruits,honey and sweet things,what is my problem??
Posted 20 Jun 2012 • 1 answer
Posted 29 Jan 2013 • 3 answers